MAUDE Adverse Event Report: MERIT MEDICAL SYSTEM MERIT LAUREATE®; WIRE, GUIDE, CATHETER

MERIT MEDICAL SYSTEM MERIT LAUREATE®; WIRE, GUIDE, CATHETER
Model Number 00884450033333
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an up and over procedure, the hydrophilic coating of the wire sloughed off.In addition, the procedure was prolonged due to difficulty removing the wire.No patient injury to report.
 
Additional Manufacturer Narrative
The suspect device is expected to return for investigation.The device was examined visually and microscopically.Functional testing was performed.The complaint is confirmed.The root cause could not be determined however, it is likely that significant force was applied to the device during clinical use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
MERIT LAUREATE®
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEM
parkmore business park west
ballybrit, galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEM IRELAND
parkmore business park west
ballybrit, galway
EI  
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key15254760
Report Number9616662-2022-00016
Device Sequence Number20305033
Product Code DQX
UDI-Device Identifier00884450033333
UDI-Public00884450033333
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2025
Device Model Number00884450033333
Device Catalogue NumberLWSTFA35260EX/D
Device Lot NumberK2422127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown